Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 14, 2021, 12:33 AM EDT for Pocahontas County, West Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 12:33 AM EDT (04:33 UTC)
- Expired
- Jun 14, 2021, 2:30 AM EDT
- In force
- 117 min
- Issued by
- NWS Charleston, WV
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
718
WWUS81 KRLX 140433
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1233 AM EDT Mon Jun 14 2021
WVZ524-140630-
Southeast Pocahontas-
1233 AM EDT Mon Jun 14 2021
...KNAPPS CREEK RUNNING HIGH DUE TO HEAVY RAIN...
At 1226 AM EDT, the stream gage at Huntersville showed Knapps Creek
near its bankfull stage, at 9.3 feet. At 9 feet, farmland, fields and
out buildings next to Knapp Creek and Browns Creek start to flood.
Locations impacted include...
Huntersville, Minnehaha Springs.
Excessive runoff from heavy rainfall was causing elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. The water depth may be too
great to allow your car to cross safely. It takes only a few inches
of swiftly flowing water to carry vehicles away. Move to higher
ground.
LAT...LON 3820 8007 3822 8007 3823 8003 3819 7993
3816 7997
TIME...MOT...LOC 0432Z 153DEG 1KT 3821 8012
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:33 PM EDT, 5 hours earlier.
Area forecast discussion, Jun 13, 7:33 PM EDT, 5 hours before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 733 PM EDT Sun Jun 13 2021 .SYNOPSIS... Cold front crosses tonight with showers and storms ending late. A reinforcing cold front crosses Monday evening. High pressure mid/late next week. && .NEAR TERM /THROUGH MONDAY/... As of 725 PM Sunday... Showers and thunderstorms associated with a cold front, currently near the Ohio River, will continue to wind down in the next two hours. There have been numerous reports of trees down, and some minor flash flooding with some of the storms. Clearing is slowly starting to take hold just to the north of the CWA, and expect at least some breaks in the cloud cover, particularly north of the Ohio River. With the widespread precipitation, am expecting a widespread fog to develop overnight. As of 230 PM Sunday... Slight Risk for Severe Thunderstorms Today... At the time of writing showers and thunderstorms were firing up across Ohio and northern West Virginia in alignment with a digging shortwave trough and accompanying surface cold front. With convective parameters of 800-1000 J/kg of DCAPE and 20-25 kts of bulk shear noted on Mesoanalysis, the main concern with storms that do have the capability of growing to strong to severe levels will be the potential for downbursts and damaging wind gusts. Forecast soundings denote freezing levels of 13-14 kft for today, which is plausible for healthy vertical cells to produce hail. On top of that, training cells poses a concern for high water issues given previously tarnished flash flood guidance. A Severe Thunderstorm Watch has been issued for the northern portions of the forecast area and will remain in effect until 7 PM as it currently stands. These showers and storms will continue to propagate southeastward after transpiring through this evening ahead of the aforementioned cold frontal passage progged to occur late tonight. 12z suite CAMs hint this line will push east of the Appalachians after 8-10 PM, leaving behind leftover showers along the higher terrain before destabilizing heading into the overnight period. Dewpoints will remain in the 60s in the wake of FROPA tonight, with another decent signal for low stratus and fog across the area heading into Monday morning. A brief lull in precipitation will take shape for the start of the work week before a reinforcing cold front arrives Monday afternoon. Its parent shortwave sinks down from the Upper Great Lakes and sweeps the surface boundary through northern West Virginia during the later half of the day. Dewpoints in the 60s will still have residence over the area when the secondary front arrives, prompting another round of showers and storms. The severity threat will be less than what is being observed today, but a marginal risk will be in effect for portions of southeast Ohio and northern West Virginia. Temperatures today and Monday ahead of the frontal boundaries will boost up into the mid to upper 80s across the lowlands. Overnight lows approach the mid 60s, further solidifying the potential for fog for the Monday morning commute. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 300 PM Sunday... The reinforcing cold front makes its final passage overnight Monday with precip wrapping up along the mountains in accordance. Colder northwest air will arrive in its wake, prompting highs to tumble on Tuesday into the upper 70s in the lowlands and 60s for the highest elevations. Mostly dry weather takes shape for a brief time on Tuesday before yet another disturbance in a series of shortwaves plunges down into western Pennsylvania during peak heating hours. This imposes potential for showers and storms across our northeastern zones, but in a much lesser capacity compared to the last several days. Stout high pressure prevails upstream over the Great Lakes for midweek, providing subsidence over the Central Appalachians to finally allow a dry spell to take shape. Dewpoints will become depleted as dry air settles overhead, allowing for a Chamber of Commerce day on Wednesday with temperatures hovering in the mid 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 300 PM Sunday... High pressure will remain parked nearby through the majority of the work week with cooler than normal air in place. As this surface feature exits off the Carolina coast, return flow will transpire and usher in Gulf moisture in time for a system gearing up for the start of the weekend. This northern stream disturbance may tap into a tropical airmass emerging out of the Gulf of Mexico, setting up for a wet weekend ahead. Temperatures return to near seasonable levels by the end of the work week within the southwesterly flow regime. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 730 PM Sunday... Showers and thunderstorms are quickly winding down across southern WV and southwest VA this evening, and expect area to be convection free by 03Z. Expect brief IFR conditions and strong gusty winds in the vicinity of storms. After 06Z, expecting widespread LIFR/VLIFR fog to form. Conditions will gradually improve to VFR after 12-14Z Monday. Winds on Monday will be mainly westerly, with gusts in the teens to lower 20 kts expected to develop particularly after 17Z. IFR or worse fog will be possible again Monday night. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of fog or stratus tonight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 06/14/21 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H L L M M L HTS CONSISTENCY H H H H H H H M L L L L BKW CONSISTENCY H H H H H H L L L L L L EKN CONSISTENCY H H H M H H H M M M M M PKB CONSISTENCY H H H H H M M L L L L L CKB CONSISTENCY H H H H M M M M M M L L AFTER 00Z TUESDAY... IFR in fog possible most mornings this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MEK NEAR TERM...SL/MEK SHORT TERM...MEK LONG TERM...MEK AVIATION...SL
Hazardous weather outlook, Jun 13, 9:19 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 919 PM EDT Sun Jun 13 2021 KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>027-033-034-515>520-150130- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Lincoln-Putnam-Kanawha-Mingo- Logan-Boone-Clay-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas- 919 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and storms are possible on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-039-040-521>526- 150130- Perry-Morgan-Athens-Washington-Meigs-Jackson WV-Wood-Pleasants-Tyler- Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 919 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and storms are possible on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 13, 10:27 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 3 SSW CHARLESTON 38.31N 81.65W
06/13/2021 KANAWHA WV 911 CALL CENTER
TREE DOWN ALONG STONE ROAD AND OVERBROOK ROAD
&&
EVENT NUMBER RLX2100755
SLLocal storm report, Jun 13, 10:28 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SSW SISSONVILLE 38.46N 81.67W
06/13/2021 KANAWHA WV 911 CALL CENTER
TREE DOWN ALONG AARONS FORK ROAD IN SISSONVILLE
&&
EVENT NUMBER RLX2100756
SLLocal storm report, Jun 13, 10:34 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1034 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG BUFFALO 38.61N 81.98W
06/13/2021 PUTNAM WV 911 CALL CENTER
ONE TREE DOWN IN BUFFALO. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX2100757
JPLocal storm report, Jun 13, 10:40 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 1 SE ROCKPORT 39.06N 81.54W
06/13/2021 WOOD WV BROADCAST MEDIA
PICTURES ON TWITTER INDICATE DAMAGE TO THE ROOF OF A
BARN, AS WELL AS SEVERAL LARGE TREES DOWN
&&
EVENT NUMBER RLX2100758
SLLocal storm report, Jun 13, 10:42 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG HEROLD 38.57N 80.81W
06/13/2021 BRAXTON WV PUBLIC
SEVERAL LARGE TREES DOWN. PICTURES POSTED TO SOCIAL
MEDIA
&&
EVENT NUMBER RLX2100759
SLSpecial weather statement, Jun 14, 12:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1233 AM EDT Mon Jun 14 2021
WVZ524-140630-
Southeast Pocahontas-
1233 AM EDT Mon Jun 14 2021
...KNAPPS CREEK RUNNING HIGH DUE TO HEAVY RAIN...
At 1226 AM EDT, the stream gage at Huntersville showed Knapps Creek
near its bankfull stage, at 9.3 feet. At 9 feet, farmland, fields and
out buildings next to Knapp Creek and Browns Creek start to flood.
Locations impacted include...
Huntersville, Minnehaha Springs.
Excessive runoff from heavy rainfall was causing elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. The water depth may be too
great to allow your car to cross safely. It takes only a few inches
of swiftly flowing water to carry vehicles away. Move to higher
ground.
LAT...LON 3820 8007 3822 8007 3823 8003 3819 7993
3816 7997
TIME...MOT...LOC 0432Z 153DEG 1KT 3821 8012
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:00 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 2 hr |
| Jun 14, 1:28 AM EDT | Areal Flood Warning | RLX | Pocahontas | 3 hr |
| Jun 14, 6:14 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 46 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Taylor, Tyler | 36 min |
| Jun 14, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 36 min |
| Jun 14, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Pleasants, Ritchie, Tyler | 48 min |
| Jun 14, 7:10 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 34 min |
| Jun 14, 7:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Ritchie | 41 min |
| Jun 14, 7:41 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Upshur | 34 min |
| Jun 14, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Taylor | 32 min |
| Jun 14, 5:30 PM EDT | Special Weather Statement | RLX | Washington | 30 min |
| Jun 14, 5:55 PM EDT | Special Weather Statement | RLX | Meigs | 35 min |
| Jun 13, 8:24 PM EDT | Special Weather Statement | RLX | Buchanan | 36 min |
| Jun 13, 8:55 PM EDT | Special Weather Statement | RLX | Buchanan | 35 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.